MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641HX0206
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product codes: krd/hcg.This event met mdr reporting criteria on 8/8/2017 when the analysis was completed and revealed coil kinking and stretching.Conclusion: the device was returned in its packaging hoop.Evidence of dried blood was found throughout the distal sheath of the device.The embolic coil was found stretched in the translucent introducer.The coil protruded out of the middle section of the translucent introducer and a severely kinked section of the embolic coil that formed a notch was also found in the middle of the translucent introducer.In this condition the coil became stuck in the introducer sheath and could not be advanced outside the introducer sheath through a microcatheter to check for advancement issues.The dhr for lot p11568 confirms that the device could be resheathed.No other issues were found in the dhr related to the reported complaint.The complaint that the device could not be advanced through a microcatheter could not be confirmed through functional testing.The device was returned with much of the embolic coil stuck within the device¿s introducer.The dried blood within the distal end of the introducer indicates that an adequate continuous flush could was not maintained.The instructions for use states that if unusual friction is noticed during advancement or retraction of the microcoil system verify flush lines are open and properly pressurized.There is no current safety signal identified related to the reported events based on reviews of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a galaxy g2 coil ((b)(4)) could not be pushed through the distal shaft of the stryker microcatheter and product analysis revealed that the coil was kinked and stretched.It was reported that a continuous flush had been maintained through the microcatheter and the microcatheter did not appear damaged.The coil was removed without difficulty and the procedure was continued with another coil.The g2 did not appear damaged (i.E.Kinked, stretched, separated, detached), and the devices were used and prepped as per the ifu.There was no patient injury or procedure delay.It was reported that the device would be returned for analysis.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6773690
Report Number2954740-2017-00223
Device Sequence Number13764680
Product Code HCG
UDI-Device Identifier10878528009402
UDI-Public(01)10878528009402(17)201231(10)P11568
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number641HX0206
Device Lot NumberP11568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/08/2017
Patient Sequence Number1